Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 29, 2006, 6:13 PM EDT for Whitley County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2006, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 29, 2006, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:24 PM EDT | FLASH FLOOD | Williamsburg, KY | FLOODING IN DOWNTOWN WILLIAMSBURG. A CAR WAS FLOOLDED ON EIGHTH STREET...WITH A PERSON RESCUED FROM THE FLOODED VEHICLE. ALSO...MUDSLIDE REPORTED NEAR GOLDBUG BETWEEN RAMPS AT EXIT 15 OFF OF I 75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 292217
FFWJKL
KYC235-300115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE AUG 29 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF WILLIAMSBURG
* UNTIL 915 PM EDT
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
CREEK...WOODBINE...WOFFORD...WALDEN...SUTTONS MILL...ROCKHOLDS...
REDBIRD...PERKINS...LOUDEN...KRUPP...JULIP...GOLDBUG...GAUSDALE...
FABER...DEERING...CLIO...LIBERTY AND CORBIN
RADAR ESIMATES THAT BETWEEN ONE AND ONE HALF AND ONE AND THREE
QUARTERS OF AN INCH HAS FALLEN OVER PARTS OF WHITELY COUNTY. SOME
STREAMS THAT HAVE SEEN THE HEAVIEST RAINFALL INCLUDE CARR
CREEK...CORN CREEK...PETER BRANCH...CRIPPLE CREEK AND SANDERS CREEK.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA BEFORE THE RAINFALL TAPERS OFF AROUND 7 PM EDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
3683 8434
$$
PELTON2 follow-up statements
000
WGUS73 KJKL 292320
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT TUE AUG 29 2006
KYC235-300115-
WHITLEY KY-
710 PM EDT TUE AUG 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
WHITLEY COUNTY...
AT 708 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EVACUATIONS WERE CONTINUING ALONG CRIPPLE CREEK ROAD...HIGHWAY
836...TO THE EAST OF INTERSTATE 75 DUE TO FLASH FLOODING. WHITLEY
COUNTY DISPATCH ALSO REPORTED WATER RISING QUICKLY ALONG HIGHWAY
25 W BETWEEN MILEMARKERS TWO AND THREE JUST NORTH OF THE TENNESSEE
STATE LINE IN THE FAIRVIEW AND RED ASH AREA. HEAVY RAINFALL MOVING
ACROSS THIS AREA NOW WILL LIKELY CAUSE FLASH FLOODING IN THIS AREA
SHORTLY IF IT IS NOT ALREADY OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
CREEK...WOODBINE...WALDEN...ROCKHOLDS...FABER...DEERING...CLIO AND
CORBIN
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE EXPECTED OVER
NORTHERN WHITELY COUNTY THROUGH 9 PM...WITH ONE TO ONE AND ONE HALF
OF AN INCH OF RAIN EXPECTED NEAR THE TENNESSEE STATE LINE THROUGH 9
PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
3683 8434
$$
PELTON000
WGUS73 KJKL 300105
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT TUE AUG 29 2006
KYC235-300120-
WHITLEY KY-
904 PM EDT TUE AUG 29 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WHITLEY COUNTY...
WHITLEY COUNTY DISPATCH REPORTS THAT WATER HAS RECEDED. THEREFORE...
THE FLASH FLOOD WARNING THAT HAD BEEN IN EFFECT UNTIL 915 PM EDT HAS
BEEN CANCELLED.
LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
3683 8434
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:20 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 29, 5:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 520 PM EDT TUE AUG 29 2006 .DISCUSSION... 19Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER THE MID ATLANTIC STATES WITH A COLD FRONT MOVING THROUGH CENTRAL KENTUCKY. ALONG AND AHEAD OF THE FRONT THERE ARE A FEW CLUSTERS OF THUNDERSTORMS CROSSING THIS PART OF THE STATE. THE LARGEST BATCH OF THESE IS LOCATED OVER SOUTH CENTRAL KENTUCKY SLOWLY MOVING EAST. HIGH DEWPOINTS AND PWS ARE MAKING THESE STORMS PROLIFIC RAIN PRODUCERS WITH TRAINING A CONCERN FOR THE EVENING. THE MAX TEMPERATURES THIS AFTERNOON WERE ACHIEVED BETWEEN THE CLOUDS...SHOWERS AND THUNDERSTORMS. BOTH MOUNT STERLING AND FLEMINGSBURG AIRPORT AWOS SENSORS MADE IT CLOSE TO 90 DEGREES...WHILE THE REST OF THE AREA GENERALLY PEAKED IN THE LOWER AND MIDDLE 80S. THROUGH 36 HOURS THE MODELS ARE IN GOOD AGREEMENT ALOFT...CLOSING OFF A BROAD TROUGH OVER THE OHIO VALLEY BY WEDNESDAY EVENING. FOLLOWING THIS THE CONSENSUS FADES IN RESPONSE TO THE BUILDING OMEGA BLOCK OVER CANADA AND THE NORTHWARD MOVEMENT OF ERNESTO. AT 48 HOURS THE NAM IS STRONGER AND FURTHER SOUTH WITH THE CLOSED AND CUTOFF LOW OVER THE OHIO VALLEY THAN THE GFS. THIS TREND CONTINUES THROUGH THE END OF THE WORK WEEK AS THE NAM TAKES ERNESTO FURTHER EAST THAN THE GFS BEFORE CLOSING THE GAP AT 84 HOURS...FRIDAY NIGHT...WHEN THE NAM TAKES THE REMAINS INTO THE DEL MARVA. EXCEPT FOR THE NEAR TERM... GENERALLY FAVORED THE GFS...ESPECIALLY WITH ITS HANDLING OF THE REMAINS OF ERNESTO AND ITS CLOSER MATCH TO THE TPC TRACK. ACCORDINGLY ...THE UPPER LEVELS OF ERNESTO WILL ONLY SLOWLY PUSH NORTH INTO THE BLOCKING RIDGE OVER EASTERN CANADA. IN FACT...THE PATTERN FOR THE WEEKEND AND BEYOND REMAINS VERY UN-SUMMERLIKE AND UN-PROGRESSIVE WITH GENERAL TROUGHINESS THROUGH THE PLAINS...MIDWEST AND OHIO VALLEY. A LARGE CLOSED LOW THAT ANCHORS THIS TROUGH OVER THE HIGH PLAINS WILL ONLY GRADUALLY COME EAST THROUGH THE FIRST PART OF THE WEEK. SENSIBLE WEATHER WILL CONTINUE THE DAMP AND UNSETTLED CONDITIONS FOR EAST KENTUCKY THROUGH THE REST OF THE WEEK AND PROBABLY INTO THE FIRST PART OF THE NEXT. THIS IS DUE TO UNSEASONABLE LOW PRESSURE CENTERS...COLD FRONTS AND THE REMAINS OF ERNESTO KEEPING THE EASTERN HALF OF THE NATION AWASH IN CLOUDS AND PCPN. FOR TONIGHT...THE COLD FRONT WILL MAKE LITTLE PROGRESS MOVING EAST MAINTAINING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...ALONG WITH AREAS OF FOG. FOR WEDNESDAY THE FRONT WILL BE OVER THE MOUNTAINS WITH BEST CHANCES FOR SHOWERS AND THUNDERSTORMS EAST AND LESSER CHANCE WEST. THIS WILL BE THE PATTERN AGAIN WEDNESDAY NIGHT AND THURSDAY AS THE APPROACHING TROPICAL SYSTEM AND HIGH PRESSURE PARKED OVER THE GREAT LAKES SET UP A DEEP FETCH OF MOISTURE OFF THE ATLANTIC PUSHING THROUGH THE APPALACHIANS AND INTO THE OHIO VALLEY ON DEEP LAYER EAST WINDS. ERNESTO MAY LEAVE THE PICTURE FRIDAY INTO SATURDAY SETTLING DOWN THE WEATHER OVER EAST KENTUCKY A BIT. HOWEVER...MORE PCPN WILL BE MOVING IN BY THE END OF THE WEEKEND FROM THE NEXT LOW AND ITS COLD FRONT. THIS LOW WILL BE STACKED BENEATH THE UPPER LOW...YIELDING MORE SLOW MOVEMENT AND CONTINUED THREAT OF SHOWERS...AND SOME THUNDERSTORMS... MONDAY AND TUESDAY. THE MOS TEMPERATURES WERE CLOSE THROUGH THE PERIOD...DID NOT STRAY FAR EXCEPT TO KEEP LOWS A BIT HIGHER AND HIGHS LOWER IN THE FAR EAST WHERE THE FRONT AND ITS PCPN LINGERS OVER THE NEXT 48 HOURS. POPS WERE ALSO SIMILAR...THOUGH MINE MATCHED UP BEST WITH THE LOWER MET THAN THE MAV. WITH THE IFPS/GFE GRIDS CHOOSE TO POPULATE WITH THE WINDS AND DEWPOINTS FROM THE GFS RATHER THAN THE NAM SINCE IT HAD BETTER HANDLE ON ERNESTO. WITH THE WINDS...TOOK THEM DOWN SIGNIFICANTLY AT NIGHT AND ADDED A BIT MORE TERRAIN EFFECTS. THE DEWPOINTS CAME IN PRETTY GOOD SO ONLY MINOR CHANGES WERE MADE TO THOSE. THE REST OF THE GRIDS WERE IN GOOD SHAPE WITH MINOR TWEAKS MADE BASED ON THE LATEST THOUGHTS ON ERNESTO AND THE STALLING COLD FRONT. IN THE EXTENDED PART OF THE FORECAST PRETTY MUCH JUST MADE THE GRIDS MORE PESSIMISTIC WITH RESPECT TO CLOUDS AND PCPN. && .PREV DISCUSSION... 1108 AM EDT TUE AUG 29 2006 AT 14Z...SURFACE COLD FRONT EXTENDED ACROSS WEST CENTRAL PENNSYLVANIA THROUGH SOUTHERN INDIANA. THIS FRONT SHOULD SINK SLOWLY SOUTH DURING THE AFTERNOON. PLENTY OF CLOUDS IN PLACE ACROSS THE AREA ATTM...BUT CONCERN FOR THE AFTERNOON IS THAT WITH MIXING SOME OF THESE CLOUDS WILL BEGIN TO BREAK UP SOME. IF WE ARE ABLE TO GET SOME HEATING...THIS COULD ADD SOME INTENSITY TO ANY THUNDERSTORMS DEVELOPING. NAM AND RUC SHOW THE BEST DYNAMICS MOVING OUT THIS MORNING WITH EARLIER PRECIP. THERE SHOULD STILL BE SOME LOW LEVEL FORCING WITH THE FRONT...IN ADDITION TO ANOTHER AREA OF PVA MOVING THROUGH IN THE AFTERNOON. THIS SHOULD BE ENOUGH TO SET OFF SOME SCATTERED CONVECTION ACROSS THE AREA. PWATS CONTINUE TO BE AROUND 2 INCHES...AS INDICATED ON AREA MORNING SOUNDINGS AND MODEL DATA. KEPT MENTION OF LOCALLY HEAVY RAINFALL IN THE FORECAST THIS AFTERNOON. OTHERWISE...MADE SOME MINOR ADJUSTMENTS IN THE MAX TEMPS TODAY USING THE 12Z MORNING SOUNDINGS...AND CONSIDERING THE CLOUD COVER OVER THE REGION. MODELS CONTINUE TO INDICATE SOME WEAK MID LEVEL DRYING IN THE AFTERNOON. THIS COULD ALSO ENHANCE THUNDERSTORM INTENSITY WITH ANY CELLS THAT DEVELOP. MODIFIED MORNING SOUNDINGS INDICATE CAPES AROUND 1500 J/KG THIS AFTERNOON...WITH A LIFTED INDEX OF -4. 408 AM EDT TUE AUG 29 2006 DISCUSSION... MODELS ONCE AGAIN IN GOOD AGREEMENT WITH PASSAGE OF COLD FRONT LATER TODAY...AND ALSO WITH A SLUGGISH UPPER LEVEL LOW THAT IS PROGGED TO TRAVERSE THE OHIO VALLEY WEDNESDAY THROUGH FRIDAY. WITH THIS IN MIND...WENT WITH A NAM/GFS BLEND...MAINLY TO COME UP WITH A MORE CONSISTENT AREA OF COVERAGE OF PRECIPITATION FOR TODAY...THAN THE NAM IS PRODUCING ON ITS OWN AT THIS TIME. CONVECTIVE ACTIVITY STILL ONGOING IN WESTERN COUNTIES...AS GOOD DYNAMICS...LIFT...AND MOISTURE ARE STILL IN PLACE. WENT WITH LIKELY POPS FOR THIS MORNING...AS COLD FRONT BEGINS TO FINALLY MOVE EASTWARD ACROSS THE AREA. MODEL CROSS SECTIONS HAVE VERY DEEP LAYER OF MOISTURE IN PLACE ACROSS FA THROUGH WEDNESDAY AFTERNOON. MODEL SOUNDINGS ALSO STILL FAVORING PRECIPITATION EFFICIENT WARM RAIN PROCESSES FOR TODAY...WITH PWAT FROM 1.75-2.00 INCHES. SEVERE THREAT APPEARS TO BE QUITE LOW AT THIS TIME...WITH HEAVY RAIN AND ISOLATED FLASH FLOODING THE MAIN THREATS. GRADUALLY TAPERED OFF POPS THIS EVENING INTO THE CHANCE RANGE...WITH A SHORT BREAK WEDNESDAY WITH SLIGHT CHANCE POPS...AS NORTHWEST FLOW AROUND EXITING LOW AND RESIDUAL MOISTURE COULD STILL FIRE SOME SHOWERS AND STORMS. HOWEVER...WITH APPROACH OF UPPER LOW ON WEDNESDAY NIGHT...AGAIN RAMPED POPS UP INTO CHANCE CATEGORY THROUGH FRIDAY MORNING. SKY COVER FORECAST WAS IN PRETTY GOOD SHAPE AND WAS MODIFIED ONLY SLIGHTLY...TO BETTER REFLECT PASSAGE OF UPPER LOW WEDNESDAY INTO THURSDAY. TEMPERATURES ONCE AGAIN LOOKED PRETTY GOOD. MAKE A FEW MODIFICATIONS HERE THERE...GOING A BIT WARMER THAN MET MOS AND A BIT COOLER THAN MAV MOS FOR DAYTIME HIGHS ACROSS THE BOARD. WEATHER AND QPF FORECASTS WERE ALSO ADJUSTED PER THE CHANGES MADE TO SKY AND POP GRIDS. DEWPOINTS AND WINDS WERE IN GOOD SHAPE AND NO CHANGES WERE MADE THERE. 910 PM EDT MON AUG 28 2006 DISCUSSION... HAD A FEW STORMS EXHIBIT DECENT ORGANIZATION THIS EVENING WITH DEEP PERSISTENT (ALBEIT WEAK) ROTATION AND A NOTICEABLE RIGHT DEVIATION. INSTABILITY WAS SOMEWHAT LACKING DUE TO RAIN/CLOUDS FROM EARLIER IN THE DAY...SO LITTLE IN THE DAY OF SEVERE OCCURRED. HIGH PRECIPITATION EFFICIENCY ENVIRONMENT(2.21 INCH PWAT ON KBNA SOUNDING) HAS YIELDED SOME GOOD RAINFALL TOTALS...WITH SPOTTERS/RADAR INDICATING 2-4 INCHES SO FAR OVER OUR FAR SW. CLOUD TOPS BEGINNING TO WARM AS INSTABILITY WANES...AND EXPECT THIS TREND TO CONTINUE. WILL CUT BACK ON POPS SOME OVERNIGHT...BUT ONLY DROP BACK INTO THE LIKELY RANGE AS FORCING FOR LIFT CONTINUES AND MOISTURE REMAINS HIGH. REST OF PREVIOUS FORECAST APPEARS ON TRACK AND PLAN NO ADDITIONAL CHANGES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GREIF
Hazardous weather outlook, Aug 29, 11:33 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1133 AM EDT TUE AUG 29 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1133 AM EDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY OVER AREA THAT REPEATEDLY SEE HEAVY RAIN. THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE ALSO POSSIBLE FROM TIME TO TIME WEDNESDAY THROUGH FRIDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HEAVY RAINFALL OR GUSTY WINDS. AR/WJM
In the hours before
Special weather statement, Aug 29, 3:11 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 311 PM EDT TUE AUG 29 2006 KYZ107-109-110-292015- JOHNSON-MAGOFFIN-FLOYD- 311 PM EDT TUE AUG 29 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT JOHNSON AND MAGOFFIN AND NORTHWESTERN FLOYD COUNTIES THROUGH 415 PM EDT TUESDAY AFTERNOON... AT 311 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROWNLOW TO SUBLETT TO FORAKER...MOVING EAST AT 15 MPH. THE STORMS WILL BE NEAR OIL SPRINGS AROUND 320 PM EDT...RICEVILLE AROUND 325 PM EDT...WALDO AROUND 330 PM EDT...BARNETTS CREEK AROUND 335 PM EDT...AND STAFFORDSVILLE AROUND 340 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF AROUND 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Aug 29, 5:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 525 PM EDT TUE AUG 29 2006 KYZ084-085-292200- WHITLEY-MCCREARY- 525 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN WHITLEY AND MCCREARY COUNTIES THROUGH 600 PM EDT TUESDAY EVENING... AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARSHES SIDING...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR WIBORG AROUND 530 PM EDT...BEULAH HEIGHTS AROUND 535 PM EDT...DUCKRUN AROUND 550 PM EDT...CUMBERLAND FALLS STATE RESORT PARK AROUND 555 PM EDT...AND KRUPP AROUND 600 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:30 PM EDT | Flash Flood Warning | JKL | McCreary, Wayne | 2 hr |
| Aug 29, 5:58 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 47 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.